Justin Delgado is husband to Kacie Doyle-Delgado, diagnosed at age 11. After more than a decade together, he considers himself to be an expert carb counter and Dexcom inserter. He graduated with his Master of Science in Finance from the University of Utah in 2013 and has been working in commercial banking since then. He attended his first Friends for Life conference in 2015 and is looking forward to volunteering with the teens.
March 14, 2002
Insulin Analogs, Other Medications
Question from Anchorage, Alaska, USA:
While I was taking Glucophage, I experienced shortness of breath while doing any kind of exercise so I stopped taking the medication and the behavior slowly disappeared, but a month later I was placed on Humalog, after which the behaviors returned. In addition to the aforementioned, I am dealing with vision problems, shortness of breath,dry mouth, and heart problems. To date, I have been off the medication for three weeks. The vision problem is not as severe, but the heart problems and shortness of breath is still present. I am now told that I will have to go back on the Humalog to control after meal highs, and I also am taking Lantus (insulin glargine), as well as a medication for high blood pressure. I talked to my doctor who stated that the medication is not the problem. Are shortness of breath, dry mouth, rash and vision problems side effects of the medication?
Dry mouth and vision problems are not specific side effects of the medicine but are side effects associated with high sugars and poor control of your diabetes. A rash can occur with any medication you take. The shortness of breath could be from your heart problem. I anticipate that you have symptoms from multiple problems. You need to work with your physician to work out what is drug-related with what is from underlying disease.